MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE, RECERTIFIED
Model Number 380689-03
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted inguinal hernia repair surgical procedure, the left eye in the surgeon side console (ssc) was black.The customer stated that there were two (2) consoles in the room, and there was no issue with the other console, where the surgeon was working.The intuitive surgical, inc.(isi) technical support engineer (tse) viewed the system logs and there were no errors noted.The tse advised the customer to power-cycle the system.The customer stated that they were going to have to wait, as the surgeon was proceeding, "as is." the tse then recommended to the customer that when they get the chance, for them to power-cycle the system and check both eyes in the suspect console, to confirm both were working.The customer agreed and requested an isi field service engineer (fse) to follow up.The customer also stated that the suspect console was the one closest to the light source control box.The customer site proceeded with the case.The procedure was completed with no reported patient harm, injury, or adverse outcome.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.The fse replaced the high resolution stereo viewer (hrsv) to resolve the issue.The system was tested and verified as ready for use.Isi received the hrsv involved with this complaint and completed the device evaluation.Failure analysis (fa) investigation confirmed and replicated the customer reported complaint, "left eye in console is black." fa noted the root cause was attributed to a component failure.

Brand Name
DAVINCI SI
Common Device Name
SURGEON SIDE CONSOLE, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17047436
Report Number2955842-2023-15593
Device Sequence Number12023105
Product Code NAY
UDI-Device Identifier00886874110782
UDI-Public(01)00886874110782
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380689-03
Device Catalogue Number380689
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2021
Initial Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown